Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 

 

Existence of groundstates for a class of nonlinear Choquard equations


Authors: Vitaly Moroz and Jean Van Schaftingen
Journal: Trans. Amer. Math. Soc. 367 (2015), 6557-6579
MSC (2010): Primary 35J61; Secondary 35B33, 35B38, 35B65, 35Q55, 45K05
Published electronically: December 18, 2014
MathSciNet review: 3356947
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of a nontrivial solution $ u \in H^1 (\mathbb{R}^N)$ to the nonlinear Choquard equation

$\displaystyle - \Delta u + u = \bigl (I_\alpha \ast F (u)\bigr ) F' (u)$$\displaystyle \quad \text {in \(\mathbb{R}^N\),} $

where $ I_\alpha $ is a Riesz potential, under almost necessary conditions on the nonlinearity $ F$ in the spirit of Berestycki and Lions. This solution is a groundstate and has additional local regularity properties; if moreover $ F$ is even and monotone on $ (0,\infty )$, then $ u$ is of constant sign and radially symmetric.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 35J61, 35B33, 35B38, 35B65, 35Q55, 45K05

Retrieve articles in all journals with MSC (2010): 35J61, 35B33, 35B38, 35B65, 35Q55, 45K05


Additional Information

Vitaly Moroz
Affiliation: Department of Mathematics, Swansea University, Singleton Park, Swansea SA2 8PP, Wales, United Kingdom
Email: V.Moroz@swansea.ac.uk

Jean Van Schaftingen
Affiliation: Institut de Recherche en Mathématique et Physique, Université Catholique de Louvain, Chemin du Cyclotron 2 bte L7.01.01, 1348 Louvain-la-Neuve, Belgium
Email: Jean.VanSchaftingen@uclouvain.be

DOI: https://doi.org/10.1090/S0002-9947-2014-06289-2
Keywords: Stationary Choquard equation, stationary nonlinear Schr\"odinger--Newton equation, stationary Hartree equation, Riesz potential, nonlocal semilinear elliptic problem, Poho\v{z}aev identity, existence, variational method, groundstate, mountain pass, symmetry, polarization
Received by editor(s): March 14, 2013
Received by editor(s) in revised form: September 22, 2013
Published electronically: December 18, 2014
Additional Notes: The second author was supported by the Grant n. 2.4550.10 “Étude qualitative des solutions d’équations aux dérivées partielles elliptiques” of the Fonds de la Recherche Fondatementale Collective (Fédération Wallonie–Bruxelles).
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.